Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 11, NWS Tucson, AZ

May 12, 20254 counties in Arizona

NWS Tucson, AZ issued this wind advisory at May 12, 2025, 8:55 AM MST for 4 counties in Arizona. It took effect at May 13, 2025, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 12, 2025, 8:55 AM MST (15:55 UTC)
In effect from
May 13, 2025, 10:00 AM MST
Expired
May 13, 2025, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 3.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2025-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2025-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3827 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

977 
WWUS75 KTWC 121555
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
855 AM MST Mon May 12 2025

AZZ507-508-512-513-130000-
/O.NEW.KTWC.WI.Y.0011.250513T1700Z-250514T0300Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and
Santa Rita Mountains-
Including the cities of Benson, Sierra Vista, Douglas, Chiricahua
NM, Madera Canyon, Canelo Hills, Willcox, and Bisbee
855 AM MST Mon May 12 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY...

* WHAT...Southwest wind 25 to 35 mph with gusts to 45-50 mph.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Eastern Cochise County below 5000 feet, and 
  Upper San Pedro River Valley.

* WHEN...From 10 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GLZ
5 follow-up statements
088 
WWUS75 KTWC 122050
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
150 PM MST Mon May 12 2025

AZZ507-508-512-513-131215-
/O.CON.KTWC.WI.Y.0011.250513T1700Z-250514T0300Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and
Santa Rita Mountains-
Including the cities of Benson, Sierra Vista, Douglas, Chiricahua
NM, Madera Canyon, Canelo Hills, Willcox, and Bisbee
150 PM MST Mon May 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts to around 50 mph 
  expected.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Eastern Cochise County below 5000 feet, and 
  Upper San Pedro River Valley.

* WHEN...From 10 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  These winds may produce areas of blowing dust reducing visibility 
  between one and three miles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GLZ
207 
WWUS75 KTWC 130921
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
221 AM MST Tue May 13 2025

AZZ508-131730-
/O.NEW.KTWC.DU.Y.0009.250513T1900Z-250514T0200Z/
/O.CON.KTWC.WI.Y.0011.250513T1700Z-250514T0300Z/
Eastern Cochise County below 5000 feet-
Including the cities of Douglas and Willcox
221 AM MST Tue May 13 2025

...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
MST THIS EVENING...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 50 mph expected. For the Blowing Dust Advisory, 
  visibility between one-quarter and one mile in blowing dust 
  expected.

* WHERE...Eastern Cochise County below 5000 feet.

* WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM MST 
  this evening. For the Blowing Dust Advisory, from noon today to 7 
  PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  These winds may produce areas of blowing dust reducing visibility 
  between one and three miles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ507-512-513-131730-
/O.CON.KTWC.WI.Y.0011.250513T1700Z-250514T0300Z/
Upper San Pedro River Valley-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-
Including the cities of Benson, Madera Canyon, Chiricahua NM,
Sierra Vista, Canelo Hills, and Bisbee
221 AM MST Tue May 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, and Upper San Pedro River Valley.

* WHEN...From 10 AM this morning to 8 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
635 
WWUS75 KTWC 132033
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
133 PM MST Tue May 13 2025

AZZ508-140300-
/O.CON.KTWC.DU.Y.0009.000000T0000Z-250514T0200Z/
/O.CON.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/
Eastern Cochise County below 5000 feet-
Including the cities of Willcox and Douglas
133 PM MST Tue May 13 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts to around 50 mph 
  expected.

* WHERE...Eastern Cochise County below 5000 feet.

* WHEN...For the Blowing Dust Advisory, until 7 PM MST this evening. 
  For the Wind Advisory, until 8 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  These winds may produce areas of blowing dust reducing visibility 
  between one and three miles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ507-512-513-140300-
/O.CON.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/
Upper San Pedro River Valley-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Madera Canyon, Benson,
Chiricahua NM, Canelo Hills, and Bisbee
133 PM MST Tue May 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, and Upper San Pedro River Valley.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GEL
360 
WWUS75 KTWC 140156
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
656 PM MST Tue May 13 2025

AZZ508-140300-
/O.EXP.KTWC.DU.Y.0009.000000T0000Z-250514T0200Z/
/O.CON.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/
Eastern Cochise County below 5000 feet-
Including the cities of Willcox and Douglas
656 PM MST Tue May 13 2025

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Eastern Cochise County below 5000 feet.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ507-512-513-140300-
/O.CON.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/
Upper San Pedro River Valley-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-
Including the cities of Bisbee, Chiricahua NM, Sierra Vista,
Madera Canyon, Canelo Hills, and Benson
656 PM MST Tue May 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, and Upper San Pedro River Valley.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CWR
090 
WWUS75 KTWC 140253
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
753 PM MST Tue May 13 2025

AZZ507-508-512-513-140400-
/O.EXP.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and
Santa Rita Mountains-
Including the cities of Bisbee, Chiricahua NM, Willcox, Sierra
Vista, Benson, Madera Canyon, Canelo Hills, and Douglas
753 PM MST Tue May 13 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

The threat has ended.

$$

CWR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 12, 2:56 AM MST, 5 hours 59 minutes earlier.

Area forecast discussion, May 12, 2:56 AM MST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
256 AM MST Mon May 12 2025

.SYNOPSIS...High temperatures well above normal today, then
cooling to near to below normal levels Wednesday and Thursday
with warming again thereafter. Breezy to windy west to southwest
winds today through Wednesday with less wind later in the week.

&&

.DISCUSSION...Satellite imagery this morning showed considerable
mainly high clouds over the area which will continue at various
thicknesses throughout today. This cloud cover may keep high
temperatures from reaching their potential this afternoon with
most of the area being 4 to 8 degrees above normal.

Main weather concerns for today and tomorrow are fire related as
an upper level trof near PacNW moves inland and deepens a bit
while increasing the pressure gradient across the area as it moves
east across the intermountain west. Expect gusty southwest winds
today and tomorrow and combined with relative humidity values
below 15%, critical fire weather conditions for most of the area
today and tomorrow. Expanded the Red Flag warning today west
across eastern Pinal, central/eastern Pima, and Santa Cruz
counties. See fire weather section below for additional details.
Areas of blowing dust are possible today and tomorrow especially
across out dust prone areas. Highs Tuesday 3 to 8 degrees cooler
than today but still above normal for most of the area. The
exception will be western Pima county where they will run up to 5
degrees cooler than normal.

Wednesday: Highs 4 to 8 degrees cooler than Tuesday or 3 to 8
degrees below normal. Not as windy as Tuesday.

Thursday: Slightly warmer, but still running several degrees below
normal. Typical gusty afternoon winds.

Friday: Warmer with highs near normal. Typical afternoon gusty
winds.

Saturday: Afternoon breezes as the next Pacific trof tightens
pressure gradient. Highs at or several degrees below normal.

Sunday: Above mentioned Pacific trof deepens across the Great
Basin bringing breezy to locally windy conditions and isolated
areas of near critical fire weather conditions east of Tucson.
Highs cooler and below normal.

&&

.AVIATION...Valid through 13/12Z.
SCT-BKN clouds AOA 15k thru most of the valid pd. SFC winds vrbl
less than 10 kts thru 12/14z then bcmg SLY/SWLY and increase to
14-22 kts by 12/18Z with gusts 30-35 kts until 13/03z then
diminishing thru end of valid pd. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...A storm system will pass to our north during the
first half of this week with temperatures cooling by midweek.
This system will bring strong and gusty west to southwest winds
Monday through Wednesday. Critical fire weather conditions are
expected this afternoon for most of the area and again Tuesday
afternoon. The strongest winds will occur Tuesday with sustained
winds of 20 to 30 mph with gusts 40 to 45 mph area-wide. As the
system pulls away Wednesday, gusty winds will persist near the New
Mexico border. Red Flag Warning today was expanded west across the
remainder of fire zones 151 and 154 and includes eastern half of
fire zone 150. The Red Flag Warning for Tuesday is for all of
southeast Arizona. Trends will be watched over the next day or
so for the potential need for fire weather headlines east of
Tucson Wednesday. For the end of the work week, typical afternoon
breezes are expected but will remain below critical levels.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Red Flag Warning from noon today to 7 PM MST this evening for
  AZZ150>154.

 Red Flag Warning from 10 AM to 8 PM MST Tuesday for AZZ150>154.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:44 PM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz13 hr

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.